MAUDE Adverse Event Report: B. BRAUN MEDICAL INC. APEX¿; SYSTEM/DEVICE, PHARMACY CO

B. BRAUN MEDICAL INC. APEX¿; SYSTEM/DEVICE, PHARMACY CO
Model Number 601223
Medical Device Problem Code Application Program Problem: Dose Calculation Error (1189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/29/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The device involved has not been received for evaluation and the investigation is ongoing at this time.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: a patient order was compounded but the pump did not dispense any dextrose to the final container.It was stated that the patient order was completed successfully and declared in range by the software, yet the compounding activity report showed zero (0) dextrose was dispensed.The final container was scrapped.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical internal report number (b)(4).The logs and a compounding activity report were provided for evaluation.From a log file review, apex plans to do the dextrose dispense as a manual addition.This means to complete the order the dextrose would have needed to be added manually.The order status would be "pending" until that was done.From the logs, it shows that at 11:46am, the user selected the option to always manually add this solution for dextrose.Once they do this, apex will automatically assign dextrose as a manual addition.The way to have the software forget the "always manually add" designation is to restart the software.In the next version of software, which is released and the end customer has plans to adopt, there is an "are you sure" message if the user checks the "always manually add" checkbox in the future.A follow up will be submitted when the investigation results become available.

Brand Name
APEX¿
Common Device Name
SYSTEM/DEVICE, PHARMACY CO
Manufacturer (Section D)
B. BRAUN MEDICAL INC.
1601 wallace drive, suite 150
carrollton TX 75006 6690
Manufacturer (Section G)
B. BRAUN MEDICAL INC
1601 wallace drive, suite 150
carrollton TX 75006 6690
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key12605310
Report Number2523676-2021-00337
Device Sequence Number19185843
Product Code NEP
UDI-Device Identifier04046964801051
UDI-Public(01)04046964801051
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number601223
Device Catalogue Number601223
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer09/29/2021
Initial Report FDA Received Date10/11/2021
Supplement Report FDA Received Date11/24/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown